# SDR CA070322002

- Difficulty date: November 15, 2006
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 354 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Part number: 656762
- Condition: Worn
- Location: Starter
- Part time: 206 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE FACT THAT IT IS POSSIBLE TO ACCIDENTALLY ENGAGE THE STARTER DRIVE WHILE THE ENGINE IS RUNNING AND THAT THE STARTER GEAR ENGAGES INTO THE ACCESSORY CASE OF THE ENGINE WHICH WOULD RESULT IN SIMILAR DAMAGE, IT WAS SUSPECTED AT THE TIME THAT THE DAMAGE FOUND WAS A RESULT OF SUCH ENGAGEMENT. THEREFORE AT THE TIME A SDR DID NOT SEEM REQUIRED.   METAL WAS FOUND IN THE OIL FILTER ON INSPECTION, STARTER WAS REMOVED AND BOTH STARTER GEAR AND CLUSTER GEAR WERE FOUND DAMAGED BEYOND MFG LIMITS DESCRIBED IN SB04-7.  FURTHER INSPECTION AT A LATER DATE INDICATED THAT THESE WERE MOST LIKELY NOT DUE TO ACCIDENTAL ENGAGEMENT AS THE DAMAGED AREA ON THE CLUSTER GEAR WAS CONCENTRATED 180 DEGREES APART WHICH WOULD BE CONSIS
